Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Can yogurt cause hard stools with mucus? What diet to choose?

My 2 yr old grandson had very hard poop pellets all held together with mucus . When I told my son about it he said that is probably due to all of the yogurt he has been drinking. (drinkable kind) He wasn t eating that day, but otherwise feeling fine. I m not sure if he has it on a regular basis, but it was alarming to me. My daughter in law fixes good balanced meals but they don t encourage good eating habits for my grandson. Could this mucus be due to his diet entirely?
Asked On : Fri, 28 Sep 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Geriatrics Specialist 's  Response
Thanks for asking.
Based on your query, my opinion is as follows.
1. Low fiber in diet will cause hard stools.
2. Due to hard stools irritating the colonic mucosa, increased mucus will be seen.
3. Balanced diet is necessary for all ages, particularly childrens. Discuss with them and make sure, your grandson receives a balanced diet. Yogurt has not complications, however in excess can cause diarrhea due to mal-absorption.
Hope it helps.
Any further queries, happy to help again.
Answered: Tue, 28 Oct 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor